question-icon

Chronic nausea, 2 1/2 years, stomach spasms

default
Posted on Sat, 29 Sep 2012
Question: Chronic Nausea 2 1/2 years
Stomach Spasms
My family history has many Auto Immune disease and I wonder if it may be related:

Psoriatic Arthritis
Rhuematoid A.
Diabetes
Vitiligo
Hyper/Hypo thyroid
doctor
Answered by Dr. Ravi Rathi (11 hours later)
Hi,

Thanks for the query.

After going through the history provided by you, I feel the symptoms you are facing could be due to 'autoimmune injury' of the nerves supplying the gut, producing severe gastroparesis and constipation.

The nausea too could be due to gastroparesis secondary to autoimmune injury.

As you have already tried Reglan without any relief, the below medications may be useful and would help in relieving your symptoms:

1. Tab ITOPRIDE- this stimulates motility of the gut and is an US FDA approved drug. This has to be taken three times a day.
Please observe for improvements. If any present then you don't require any other medications.

2. Tab ERYTHROMYCIN- It is an antibiotic, but also has properties of increasing the gastric motility. This can be taken only if you don't find improvements with the above medications.

3. Consume lots of fluids like water and fruit juices.

4. Consume lots of high fibre diet like XXXXXXX leafy vegetables and fruits.

Please discuss about these drugs with your Gastroenterologist.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ravi Rathi (1 hour later)
thanks for your reply,

do you also think Celiac Disease would be a cause for my symptoms?
If so, how do I go about beginning to try?

Also with Gastroparesis, I am not supposed to eat raw veggies, or anything with skins

Itopride is not availible in the US, and I will ask about Erythro but after researching it says it will cause nausea as well.

What can I do about the nausea, nothing helps it
doctor
Answered by Dr. Ravi Rathi (18 hours later)
Hi,

Good to hear from you again.

Celiac disease usually presents with diarrhea and very much not fitting with your symptoms.

But it would be better to rule out as sometimes it may be associated with your symptoms.

Please get Immunoglobin A(IgA) and tissue Transglutaminase(tTG) done to confirm the cause.

Yes, please avoid raw vegetables but please do consume lots of liquids and less amount of fats.

I am sorry regarding unavailability of ITOPRIDE in US, but considering the US journals mentioned the availability in US.

You can consider taking prokinetic group of drugs depending on the availability and after discussing with your doctor.

For Nausea, you can take Ondanseteron, three times a day for a week after discussing with your doctor.

Hope this answers your query.

Wish you a speedy recovery.

Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Ravi Rathi

Gastroenterologist

Practicing since :2000

Answered : 19 Questions

premium_optimized

The User accepted the expert's answer

Share on
Chronic nausea, 2 1/2 years, stomach spasms

Hi,

Thanks for the query.

After going through the history provided by you, I feel the symptoms you are facing could be due to 'autoimmune injury' of the nerves supplying the gut, producing severe gastroparesis and constipation.

The nausea too could be due to gastroparesis secondary to autoimmune injury.

As you have already tried Reglan without any relief, the below medications may be useful and would help in relieving your symptoms:

1. Tab ITOPRIDE- this stimulates motility of the gut and is an US FDA approved drug. This has to be taken three times a day.
Please observe for improvements. If any present then you don't require any other medications.

2. Tab ERYTHROMYCIN- It is an antibiotic, but also has properties of increasing the gastric motility. This can be taken only if you don't find improvements with the above medications.

3. Consume lots of fluids like water and fruit juices.

4. Consume lots of high fibre diet like XXXXXXX leafy vegetables and fruits.

Please discuss about these drugs with your Gastroenterologist.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Regards